Optimal regularity of plurisubharmonic envelopes on compact Hermitian manifolds

  • Jianchun Chu
  • Bin Zhou


In this paper, we prove the C1,1-regularity of the plurisubharmonic envelope of a C1,1 function on a compact Hermitian manifold. We also present the examples to show this regularity is sharp.


complex Monge-Ampère equations plurisubharmonic functions envelopes Hermitian manifolds 


32W20 32U05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



This work was supported by National Natural Science Foundation of China (Grant Nos. 11571018 and 11331001). The first author would like to thank his advisor G. Tian for encouragement and support. After finishing writing this preprint, the authors learned that Theorem 1.1 in the case of Kähler manifolds is independently obtained by Tosatti [25] and solved a problem of Berman.


  1. 1.
    Aubin T. Équations du type Monge-Ampère surłes variétés kähleriennes compactes. C R Math Acad Sci Paris, 1976, 283: 119–121Google Scholar
  2. 2.
    Bedford E, Taylor B A. The dirichlet problem for a complex Monge-Ampère equation. Invent Math, 1976, 37: 1–44MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Berman R J. Bergman kernels and equilibrium measures forłine bundles over projective manifolds. Amer J Math, 2009, 131: 1485–1524MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Berman R J. From Monge-Ampère equations to envelopes and geodesic rays in the zero temperaturełimit. ArXiv: 1307.3008, 2013Google Scholar
  5. 5.
    Berman R J, Demailly J P. Regularity of plurisubharmonic upper envelopes in big cohomology classes. In: Perspectives in Analysis, Geometry, and Topology. Progress in Mathematics, vol. 296. New York: Birkhäuser/Springer, 2012, 39–66MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Błocki Z. A gradient estimate in the Calabi-Yau theorem. Math Ann, 2009, 344: 317–327MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Błocki Z, Kołodziej S. On regularization of plurisubharmonic functions on manifolds. Proc Amer Math Soc, 2007, 135: 2089–2093MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Boucksom S, Eyssidieux P, Guedj V, et al. Monge-Ampère equations in big cohomology classes. Acta Math, 2010, 205: 199–262MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Cherrier P. Équations de Monge-Ampère surłes variétés Hermitiennes compactes. Bull Sci Math, 1987, 111: 343–385MathSciNetMATHGoogle Scholar
  10. 10.
    Chu J. The parabolic Monge-Ampère equation on compact almost Hermitian manifolds. ArXiv:1607.02608, 2016Google Scholar
  11. 11.
    Chu J, Tosatti V, Weinkove B. The Monge-Ampère equation for non-integrable almost complex structures. J Eur Math Soc (JEMS), 2017, in pressGoogle Scholar
  12. 12.
    Chu J, Tosatti V, Weinkove B. On the C1;1 regularity of geodesics in the space of Kähler metrics. Anal PDE, 2017, 3: 3–15CrossRefGoogle Scholar
  13. 13.
    Dai Q, Wang X, Zhou B. A potential theory for the k-curvature equation. Adv Math, 2016, 288: 791–824MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Demailly J P. Regularization of closed positive currents and intersection theory. J Algebraic Geom, 1992, 1: 361–409MathSciNetMATHGoogle Scholar
  15. 15.
    Demailly J P. Regularization of closed positive currents of type (1; 1) by the ow of a Chern connection. In: Contributions to Complex Analysis and Analytic Geometry. Aspects of Mathematics. Braunschweig: Vieweg, 1994, 105–126Google Scholar
  16. 16.
    De Philippis G, Figalli A. Optimal regularity of the convex envelope. Trans Amer Math Soc, 2015, 367: 4407–4422MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Dinew S. Pluripotential theory on compact Hermitian manifolds. Ann Fac Sci Toulouse Math (6), 2016, 25: 91–139MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Guan B, Li Q. Complex Monge-Ampère equations and totally real submanifolds. Adv Math, 2010, 225: 1185–1223MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Kołodziej S, Nguyen N C. Weak solutions of complex Hessian equations on compact Hermitian manifolds. Compos Math, 2016, 152: 2221–2248MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Lee K. The obstacle problem for Monge-Ampère equation. Comm Partial Differential Equations, 2001, 26: 33–42MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Oberman A M. The convex envelope is the solution of a nonlinear obstacle problem. Proc Amer Math Soc, 2007, 135: 1689–1695MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Ross J, Nyström D W. Envelopes of positive metrics with prescribed singularities. Ann Fac Sci Toulouse Math (6), 2017, 26: 687–727MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Székelyhidi G. Fully non-linear elliptic equations on compact Hermitian manifolds. J Differential Geom, 2017, in pressGoogle Scholar
  24. 24.
    Székelyhidi G, Tosatti V, Weinkove B. Gauduchon metrics with prescribed volume form. ArXiv:1503.04491, 2015Google Scholar
  25. 25.
    Tosatti V. Regularity of envelopes in Kähler classes. Math Res Lett, 2017, in pressGoogle Scholar
  26. 26.
    Yau S T. On the ricci curvature of a compact kähler manifold and the complex monge-ampére equation, I. Comm Pure Appl Math, 1978, 31: 339–411MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematical SciencesPeking UniversityBeijingChina

Personalised recommendations